MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPORT CLEARVUE ISP IMPLANTABLE PORT WITH SMOOTH SEPTUM AND ATTACHABLE 6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

BARD ACCESS SYSTEMS POWERPORT CLEARVUE ISP IMPLANTABLE PORT WITH SMOOTH SEPTUM AND ATTACHABLE 6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 5666362
Medical Device Problem Code Labelling, Instructions for Use or Training Problem (1318)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.Photographs have been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that the patient's id card does not state anything concerning the use of heparin flush and also states the incorrect flush frequency.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the lot number was provided and the lot device history records have been reviewed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint that has been reported for this corporate lot number to date.Investigation summary: although the sample was not returned for evaluation, two electronic photos were provided for review.The investigation confirms that the patient id card doesn't specify heparin dosage.It also confirms that the dose frequency is incorrect as it mentions 90 days as current nursing guide literature specifies 4 weeks (28days).Confirmed, design related.This has been identified as a documentation content issue.Although no specific lot number apples to this complaint, actions have been created prior to address inappropriate instructions in the powerport clearvue id card that existed at the time of this complaint.Labeling review: the id card states to flush with saline every 90 days; however it should be flushed with heparin every 28 days.
 
Event or Problem Description

Brand Name
POWERPORT CLEARVUE ISP IMPLANTABLE PORT WITH SMOOTH SEPTUM AND ATTACHABLE 6F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7980026
Report Number3006260740-2018-02932
Device Sequence Number1381635
Product Code LJT
UDI-Device Identifier00801741110733
UDI-Public(01)00801741110733
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K063377
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Model Number5666362
Device Catalogue Number5666362
Device Lot NumberREBX1517
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/25/2018
Supplement Date Received by Manufacturer04/13/2019
Initial Report FDA Received Date10/18/2018
Supplement Report FDA Received Date04/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1